×

zbMATH — the first resource for mathematics

Asymptotic analytical solutions of the two-degree-of-freedom strongly nonlinear van der Pol oscillators with cubic couple terms using extended homotopy analysis method. (English) Zbl 1352.65218
Summary: This paper adopts the extended homotopy analysis method (EHAM) to obtain the asymptotic analytical series solutions of the strongly nonlinear two-degree-of-freedom (2DOF) van der Pol oscillators with cubic couple terms. It turns out that the oscillators occur essentially in only two variations: If the system has periodic solutions, then it either has only one solution which is out-of-phase (i.e., \(x_1(t)=x_2(t)\)) or has two solutions that are not only in-phase (i.e., \(x_1(t)=-x_2(t)\)) but also out-of-phase. Two examples, as two types of the problem have been raised, correspondingly. Employing the EHAM for those two problems, the explicit analytical solutions of frequency \(\omega\) and displacements \(x_1(t)\) and \(x_2(t)\) are well formulated, but the conventional homotopy analysis method (HAM) can hardly do it if the cubic couple terms are complex. Thus, the EHAM is rather general. Moreover, the fifth-order analytical solutions are then compared with those derived from the established Runge-Kutta method in order to verify the accuracy and validity of this approach. It is shown that there is excellent agreement between the two sets of results, even if the time variable \(t\) progresses to a comparatively large domain in the time-history responses. Finally, the convergence theorem for the present method is also presented and discussed. All these results confirm that the EHAM can solve the presented problem successfully and completely, and that the EHAM will be a powerful and efficient tool for solving other multi-degree-of-freedom (MDOF) dynamical systems in engineering and physical sciences.

MSC:
65L99 Numerical methods for ordinary differential equations
34C15 Nonlinear oscillations and coupled oscillators for ordinary differential equations
34A25 Analytical theory of ordinary differential equations: series, transformations, transforms, operational calculus, etc.
34A45 Theoretical approximation of solutions to ordinary differential equations
70B10 Kinematics of a rigid body
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Liao, S.J.: The proposed homotopy analysis techniques for the solution of nonlinear problems. PhD dissertation, Shanghai Jiao Tong University, Shanghai (1992)
[2] Allan F.M., Syam M.I.: On the analytic solution of the nonhomogeneous Blasius problem. J. Comput. Appl. Math. 182, 362–371 (2005) · Zbl 1071.65108 · doi:10.1016/j.cam.2004.12.017
[3] Abbasbandy S.: The application of homotopy analysis method to nonlinear equations arising in heat transfer. Phys. Lett. A 360, 109–113 (2006) · Zbl 1236.80010 · doi:10.1016/j.physleta.2006.07.065
[4] Hayat T., Sajid M.: On analytic solution for thin flow of a fourth grade fluid down a vertical cylinder. Phys. Lett. A 361, 316–322 (2007) · Zbl 1170.76307 · doi:10.1016/j.physleta.2006.09.060
[5] Liao S.J.: Beyond Perturbation: Introduction to the Homotopy Analysis Method. CRC Press, Boca Raton (2003)
[6] Van Gorder R.A., Vajravelu K.: Analytic and numerical solutions to the Lane-Emden equation. Phys. Lett. A 372, 6060–6065 (2008) · Zbl 1223.85004 · doi:10.1016/j.physleta.2008.08.002
[7] Alizadeh-Pahlavan A., Sadeghy K.: On the use of homotopy analysis method for solving unsteady MHD flow of Maxwellian fluids above impulsively stretching sheets. Commun. Nonlinear Sci. Numer. Simul. 14, 1355–1365 (2009) · Zbl 1221.76213 · doi:10.1016/j.cnsns.2008.03.001
[8] Alomari A.K, Noorani M.S.M, Nazar R.: Adaptation of homotopy analysis method for the numeric-analytic solution of Chen system. Commun. Nonlinear Sci. Numer. Simul. 14, 2336–2346 (2009) · Zbl 1221.65192 · doi:10.1016/j.cnsns.2008.06.011
[9] Allan F.M.: Derivation of the Adomian decomposition method using the homotopy analysis method. Appl. Math. Comput. 190, 6–14 (2007) · Zbl 1125.65063 · doi:10.1016/j.amc.2006.12.074
[10] Allan F.M., Syam M.I.: On the analytic solution of the nonhomogeneous Blasius problem. J. Comput. Appl. Math. 182, 362–371 (2005) · Zbl 1071.65108 · doi:10.1016/j.cam.2004.12.017
[11] Abbanbandy S.: Soliton solutions for the Fitzhugh-Nagumo equation with the homotopy analysis method. Appl. Math. Model. 32, 2706–2714 (2008) · Zbl 1167.35395 · doi:10.1016/j.apm.2007.09.019
[12] Abbanbandy S.: Homotopy analysis method for the Kawahara equation. Nonlinear Anal. Real World Appl. 11, 307–312 (2010) · Zbl 1181.35224 · doi:10.1016/j.nonrwa.2008.11.005
[13] Abbanbandy S.: Homotopy analysis method for heat radiation equations. Int. Commun. Heat Mass Transf. 34, 380–387 (2007) · doi:10.1016/j.icheatmasstransfer.2006.12.001
[14] Abbanbandy S.: The application of homotopy analysis method to solve a generalized Hirot-Satsuma coupled KdV equation. Phys. Lett. A 361, 478–483 (2007) · Zbl 1273.65156 · doi:10.1016/j.physleta.2006.09.105
[15] Abbasbandy S.: Solitary wave solutions to the Kuramoto-Sivashinsky equation by means of the homotopy analysis method. Nonlinear Dyn. 52, 35–40 (2008) · Zbl 1173.35646 · doi:10.1007/s11071-007-9255-9
[16] Alomari A.K., Noorani M.S.M., Nazar R.: Solution of delay differential equation by means of homotopy analysis method. Acta Appl. Math. 108, 395–412 (2009) · Zbl 1187.34081 · doi:10.1007/s10440-008-9318-z
[17] Bataineh A.S., Noorani M.S.M., Hashim I.: Solving systems of ODEs by homotopy analysis method. Commun. Nonlinear Sci. Numer. Simul. 13, 2060–2070 (2008) · Zbl 1221.65194 · doi:10.1016/j.cnsns.2007.05.026
[18] Bataineh A.S., Noorani M.S.M., Hashim I.: On a new reliable modification of homotopy analysis method. Commun. Nonlinear Sci. Numer. Simul. 14, 409–423 (2009) · Zbl 1221.65195 · doi:10.1016/j.cnsns.2007.10.007
[19] Ganjiani M., Ganjiani H.: Solution of coupled system of nonlinear differential equations using homotopy analysis method. Nonlinear Dyn. 56, 159–167 (2009) · Zbl 1172.65379 · doi:10.1007/s11071-008-9386-7
[20] Zhang W., Qian Y.H., Yao M.H., Lai S.K.: Periodic solutions of multi-degree-of-freedom strongly nonlinear coupled van der Pol oscillators by homotopy analysis method. Acta Mech. 217, 269–285 (2011) · Zbl 1331.70065 · doi:10.1007/s00707-010-0405-7
[21] Liao S.J.: Notes on the homotopy analysis method: some definitions and theorems. Commun. Nonlinear Sci. Numer Simul. 14, 983–997 (2009) · Zbl 1221.65126 · doi:10.1016/j.cnsns.2008.04.013
[22] Liao S.J.: An optimal homotopy-analysis approach for strongly nonlinear differential equations. Commun. Nonlinear Sci. Numer. Simul. 15, 2003–2016 (2010) · Zbl 1222.65088 · doi:10.1016/j.cnsns.2009.09.002
[23] Niu Z., Wang C.: A one-step optimal homotopy analysis method for nonlinear differential equations. Commun. Nonlinear Sci. Numer. Simul. 15, 2026–2036 (2010) · Zbl 1222.65091 · doi:10.1016/j.cnsns.2009.08.014
[24] He J.H.: Asymptotology by homotopy perturbation method. Appl. Math. Comput. 156, 591–596 (2004) · Zbl 1061.65040 · doi:10.1016/j.amc.2003.08.011
[25] He J.H.: Homotopy perturbation method for bifurcation of nonlinear problems. Int. J. Nonlinear Sci. Numer. Simul. 6, 207–208 (2005) · Zbl 1401.65085
[26] Chowdhury M., Hashim I.: Solutions of time-dependent Emden-Fowler type equations by homotopy perturbation method. Phys. Lett. A 368, 305–313 (2007) · Zbl 1209.65106 · doi:10.1016/j.physleta.2007.04.020
[27] He J.H.: Some asymptotic methods for strongly nonlinear equations. Int. J. Mod. Phys. B 20, 1141–1199 (2006) · Zbl 1102.34039 · doi:10.1142/S0217979206033796
[28] Odibat Z., Momani S.: Modified homotopy perturbation method: application to quadratic Riccati differential equation of fractional order. Chaos Solitons Fractals 36, 167–174 (2008) · Zbl 1152.34311 · doi:10.1016/j.chaos.2006.06.041
[29] Sajid M., Hayat T., Asghar S.: Comparison between the HAM and HPM solutions of thin film flows of non-Newtonian fluids on a moving belt. Nonlinear Dyn. 50, 27–35 (2007) · Zbl 1181.76031 · doi:10.1007/s11071-006-9140-y
[30] Qian Y.H., Zhang W., Lin B.W., Lai S.K.: Analytical approximate periodic solutions for Two-degree-of-freedom coupled van der Pol-Duffing oscillators by extended homotopy analysis method. Acta Mech. 219, 1–14 (2011) · Zbl 1241.70036 · doi:10.1007/s00707-010-0433-3
[31] Nohara B.T., Arimoto A.: Nonexistence theorem except the out-of-phase and in-phase solutions in the coupled van der Pol equation system. Ukrainian Math. J. 61, 1311–1337 (2009) · Zbl 1224.37041 · doi:10.1007/s11253-010-0278-x
[32] Li, Y.J., Nohara, B.T., Liao, S.J.: Series solutions of coupled van der Pol equation by means of homotopy analysis method. J. Math. Phys., 51, Article No. 063517 (1–12) (2010) · Zbl 1311.70031
[33] Qian Y.H., Chen S.M.: Accurate approximate analytical solutions for multi-degree-of-freedom coupled van der Pol-Duffing oscillators by homotopy analysis method. Commun. Nonlinear Sci. Numer. Simul. 15, 3113–3130 (2010) · Zbl 1222.65092 · doi:10.1016/j.cnsns.2009.11.027
[34] Meijer, H.G.E., Kalmár-Nagy, T.: The Hopf-van der Pol System: failure of a homotopy method. Differ. Equ. Dyn. Syst. doi: 10.1007/s12591-011-0091-5 (2011) · Zbl 1256.34009
[35] Liao S.J.: Comparison between the homotopy analysis method and homotopy perturbation method. Appl. Math. Comput. 169, 1186–1194 (2005) · Zbl 1082.65534 · doi:10.1016/j.amc.2004.10.058
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.